Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 697947, 11 pages
http://dx.doi.org/10.1155/2013/697947
Research Article

An Iterative Method for the Least-Squares Problems of a General Matrix Equation Subjects to Submatrix Constraints

School of Mathematics and Statistics, Tianshui Normal University, Tianshui, Gansu 741001, China

Received 26 July 2013; Accepted 22 October 2013

Academic Editor: Debasish Roy

Copyright © 2013 Li-fang Dai et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. H. Golub and C. F. Van Loan, Matrix Computations, John Hopkins University Press, Baltimore, Md, USA, 1996.
  2. L. Datta and S. D. Morgera, “On the reducibility of centrosymmetric matrices—applications in engineering problems,” Circuits, Systems, and Signal Processing, vol. 8, no. 1, pp. 71–96, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  3. J. Respondek, “Controllability of dynamical systems with constraints,” Systems & Control Letters, vol. 54, no. 4, pp. 293–314, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. I. S. Pressman, “Matrices with multiple symmetry properties: applications of centro-Hermitian and per-Hermitian matrices,” Linear Algebra and its Applications, vol. 284, no. 1–3, pp. 239–258, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. F.-Z. Zhou, X.-Y. Hu, and L. Zhang, “The solvability conditions for the inverse eigenvalue problems of centro-symmetric matrices,” Linear Algebra and Its Applications, vol. 364, pp. 147–160, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. D. Boley and G. H. Golub, “A survey of matrix inverse eigenvalue problems,” Inverse Problems, vol. 3, no. 4, pp. 595–622, 1987. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. Z.-J. Bai, “The inverse eigenproblem of centrosymmetric matrices with a submatrix constraint and its approximation,” SIAM Journal on Matrix Analysis and Applications, vol. 26, no. 4, pp. 1100–1114, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. C. C. Paige, “Computing the generalized singular value decomposition,” Society for Industrial and Applied Mathematics, vol. 7, no. 4, pp. 1126–1146, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. X.-P. Pan, X.-Y. Hu, and L. Zhang, “A class of constrained inverse eigenproblem and associated approximation problem for skew symmetric and centrosymmetric matrices,” Linear Algebra and its Applications, vol. 408, pp. 66–77, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. F.-Z. Zhou, L. Zhang, and X.-Y. Hu, “Least-square solutions for inverse problems of centrosymmetric matrices,” Computers & Mathematics with Applications, vol. 45, no. 10-11, pp. 1581–1589, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. F.-L. Li, X.-Y. Hu, and L. Zhang, “Left and right inverse eigenpairs problem of skew-centrosymmetric matrices,” Applied Mathematics and Computation, vol. 177, no. 1, pp. 105–110, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. O. Rojo and H. Rojo, “Some results on symmetric circulant matrices and on symmetric centrosymmetric matrices,” Linear Algebra and its Applications, vol. 392, pp. 211–233, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. D. X. Xie, X. Y. Hu, and Y.-P. Sheng, “The solvability conditions for the inverse eigenproblems of symmetric and generalized centro-symmetric matrices and their approximations,” Linear Algebra and Its Applications, vol. 418, no. 1, pp. 142–152, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Z. Y. Liu and H. Faßbender, “Some properties of generalized K-centrosymmetric H-matrices,” Journal of Computational and Applied Mathematics, vol. 215, no. 1, pp. 38–48, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  15. F.-L. Li, X.-Y. Hu, and L. Zhang, “Left and right inverse eigenpairs problem of generalized centrosymmetric matrices and its optimal approximation problem,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 481–487, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M.-L. Liang, C.-H. You, and L.-F. Dai, “An efficient algorithm for the generalized centro-symmetric solution of matrix equation AXB=C,” Numerical Algorithms, vol. 44, no. 2, pp. 173–184, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Q. X. Yin, “Construction of real antisymmetric and bi-antisymmetric matrices with prescribed spectrum data,” Linear Algebra and Its Applications, vol. 389, pp. 95–106, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. P. Deift and T. Nanda, “On the determination of a tridiagonal matrix from its spectrum and a submatrix,” Linear Algebra and its Applications, vol. 60, pp. 43–55, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. L. S. Gong, X. Y. Hu, and L. Zhang, “The expansion problem of anti-symmetric matrix under a linear constraint and the optimal approximation,” Journal of Computational and Applied Mathematics, vol. 197, no. 1, pp. 44–52, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Y. X. Yuan and H. Dai, “Inverse problems for symmetric matrices with a submatrix constraint,” Applied Numerical Mathematics, vol. 57, no. 5-7, pp. 646–656, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. L. J. Zhao, X. Y. Hu, and L. Zhang, “Least squares solutions to AX=B for bisymmetric matrices under a central principal submatrix constraint and the optimal approximation,” Linear Algebra and its Applications, vol. 428, no. 4, pp. 871–880, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. A.-P. Liao and Y. Lei, “Least-squares solutions of matrix inverse problem for bi-symmetric matrices with a submatrix constraint,” Numerical Linear Algebra with Applications, vol. 14, no. 5, pp. 425–444, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. G. P. Xu, M. S. Wei, and D. S. Zheng, “On solutions of matrix equation AXB+CYD=F,” Linear Algebra and Its Applications, vol. 279, no. 1–3, pp. 93–109, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. B. Zhou and G.-R. Duan, “On the generalized Sylvester mapping and matrix equations,” Systems & Control Letters, vol. 57, no. 3, pp. 200–208, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. A.-G. Wu, G. Feng, G.-R. Duan, and W.-J. Wu, “Finite iterative solutions to a class of complex matrix equations with conjugate and transpose of the unknowns,” Mathematical and Computer Modelling, vol. 52, no. 9-10, pp. 1463–1478, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. F. Ding and T. Chen, “Iterative least-squares solutions of coupled Sylvester matrix equations,” Systems & Control Letters, vol. 54, no. 2, pp. 95–107, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Z.-H. Peng, X.-Y. Hu, and L. Zhang, “The bisymmetric solutions of the matrix equation A1X1B1+A2X2B2++AlXlBl=C,” Linear Algebra and its Applications, vol. 426, no. 2-3, pp. 583–595, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Dehghan and M. Hajarian, “The general coupled matrix equations over generalized bisymmetric matrices,” Linear Algebra and Its Applications, vol. 432, no. 6, pp. 1531–1552, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. J.-F. Li, X.-Y. Hu, and L. Zhang, “The submatrix constraint problem of matrix equation AXB+CYD=E,” Applied Mathematics and Computation, vol. 215, no. 7, pp. 2578–2590, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. T. Meng, “Experimental design and decision support,” in Expert Systems, the Technology of Knowledge Management and Decision Making-Forthe 21st Century, C. Leondes, Ed., Academic Press, 2001. View at Google Scholar
  31. M. Baruch, “Optimization procedure to correct stiffness and flexibility matrices using vibration tests,” AIAA Journal, vol. 16, no. 11, pp. 1208–1210, 1978. View at Publisher · View at Google Scholar
  32. N. J. Higham, “Computing a nearest symmetric positive semidefinite matrix,” Linear Algebra and its Applications, vol. 103, pp. 103–118, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. Z.-Y. Peng, X.-Y. Hu, and L. Zhang, “The nearest bisymmetric solutions of linear matrix equations,” Journal of Computational Mathematics, vol. 22, no. 6, pp. 873–880, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. A.-P. Liao, Z.-Z. Bai, and Y. Lei, “Best approximate solution of matrix equation AXB+CYD=E,” SIAM Journal on Matrix Analysis and Applications, vol. 27, no. 3, pp. 675–688, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. Z.-Y. Peng and Y.-X. Peng, “An efficient iterative method for solving the matrix equation AXB+CYD=E,” Numerical Linear Algebra with Applications, vol. 13, no. 6, pp. 473–485, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. Y.-B. Deng, Z.-Z. Bai, and Y.-H. Gao, “Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations,” Numerical Linear Algebra with Applications, vol. 13, no. 10, pp. 801–823, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet